Histamine and Withdrawal Syndromes

There is much to learn as we enter and go through the process of withdrawing from psychotropic drugs. And one of the best resources I am aware of is the Blog Beyond Meds which I often refer to.

Todays piece is again on the things we can do to feel better by understanding some general issues like allergies. There is much we don’t know about withdrawals from psych drugs – because of course, once on them one is expected to stay on them “for life” so there is little to no research for us to reference. Yet – many of us develop health issues that don’t seem to resolve in what has come to be known as Protracted Withdrawal or Protracted Withdrawal Syndrome

Today a note from Beyond Meds on withdrawals and healing our body by learning about histamines and our food.

Histamine intolerance (new discovery, likely to apply to others on psych meds and coming off them too) (NEW POST) I don’t, by any means, imagine that all withdrawal syndromes have this going on, but since the histamine effects those with intolerance by challenging the nervous system, and those of us with withdrawal syndromes seem to pretty consistently have radically dysregulated autonomic nervous systems, it might make sense to see if histamine is part of the problem. Also this sort of sensitivity unrecognized could lead to being drugged with psychiatric pharmaceuticals to begin with, so anyone taking some of these drugs might want to rule out this condition. Being that a lot of neuroleptics and benzos and it seems SSRIs too all have significant anti-histamine properties! I’ve not researched this thoroughly with all psychiatric drugs, but I know that personally I was on several with potent anti-histamine properties. Risperdal and Seroquel are both very potent anti-histamines.

 You can read this article in its entirety here.

 

This entry was posted in Nutrition, Proactive Planning and tagged , , , . Bookmark the permalink.